You are here

Abdominal issues and sleep

Categories:

In the past few months I have developed an increase in abdominal gas and discomfort. I also awake once or twice at night suddenly with hot flashes and my heart pounding. I have been taking imatinib 400 mg for 18months. My ABL/BCR shows nearly undetectable disease. Any thoughts?

Yes increased gas and wind is very common on TKI. It can also cause pockets of pain in the abdomen from time to time and sometimes persists longer than other bouts. In fact I’ve just realised that since I’ve been taking a daily Berroca and 4000IU of Vit D (5 months) I’ve not noticed any at all! I do have times of feeling full too but that passed a year or 2 ago. I don’t get the pounding heart but palpitations now and again. No more than before I started TKI though. Hot flushes I have had before but nothing that persisted. I think a lot of these things iron themselves out and other ones draw there heads. An example I’ve been on TKI for 3 years and the last year I awake everyday with the driest of mouths that my tongue sticks to the roof of my mouth. That has to be TKI as it’s not something I had until now.

Thanks for your reassurance. I do take Vitamin D 2000 IU a day. Tell me about Berroca. You are right. One side effect ends and another starts. Always a challenge

Berroca is just a multivitamin mainly B vits which help with energy. I was suffering from quite a bit of fatigue and I tried everything to curb it and I think they do help a little. Not sure if my fatigue was/is TKI or just the lockdowns as I’ve read many articles of people feeling more tired during the pandemic

Thank you for the information. I will check on this. I do take a Complex B daily. That does help, I think. The fatigue is an ongoing problem. Some good days, some not so. Maybe the pandemic is partially to blame,  although we live on a farm and I have been keeping my usual pace throughout the pandemic, including 3 miles a day on my stationary bike.
Thanks again.